Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Shreveport, LA

July 2, 2014LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2014, 5:33 PM CDT for LaSalle Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2014, 5:33 PM CDT (22:33 UTC)
Expired
Jul 2, 2014, 6:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT WED JUL 2 2014

.DISCUSSION...
SEVERE THUNDERSTORM WATCH 387 CONTINUES OVER MANY OF OUR LA
PARISHES SOUTH OF I-20...ALL ASSOCIATED WITH THIS MORNING/S
CONVECTIVE OUTFLOW BOUNDARY NOW STRETCHING FROM TOLEDO BEND TO
JONESBORO AND NEAR MONROE. PROGRESSION OF THIS ACTIVITY HAS BEEN
GOOD TO THE SOUTHEAST AND UPDATES WILL LIKELY TRIM MUCH IF NOT ALL
OF THE WATCH BEFORE 9PM. SO FAR...SOME GUSTS TO 30 TO 40 MPH HAVE
BEEN OCCURRING...BUT WITH 90 PLUS HEAT IN PROGRESS FOR A
WHILE...ISOLATED SEVERE GUSTS ARE POSSIBLE IN THE WATCH AREA. TO
NOTE ADDITIONAL CONVECTIVE DEVELOPMENT IS OCCURRING ALONG THE COOL
FRONT OVER CENTRAL AR.

AT THIS TIME...LIGHT NW FLOW IS IN THE LOWER LEVELS THERE OVER
AR...BUT THE MODELS AND OUR FORECAST ARE INDICATING A BACKDOOR
PUSH TOWARD SUNSET AND OVERNIGHT. SO...THERE IS SOME GLIMMER OF
HOPE WITH A CONVECTIVE ASSIST FOR OTHER AREAS THAT WERE SKIPPED
OVER DURING THE LATE MORNING AS THE OUTFLOW PASSED BY UNEVENTFUL.
HOWEVER...NOCTURNAL THUNDERSTORMS OFTEN HAVE THERE OWN GAME IN
MIND WITH ONLY THE HRRR CLOSE IN INITIALIZING THIS NEW AR
ACTIVITY TO OUR NORTH. HOWEVER...LITTLE SUPPORT ELSEWHERE AMONGST
THE GUIDANCE QPF.

THE UPPER LEVELS MAY ASSIST AS WELL WITH ANOTHER VORT DIVING INTO
THE MIDDLE MS VALLEY WHICH IS CURRENTLY OVER THE FOUR STATE AREA
OF NB/IA/KN/MO. THE TAIL OF THIS TROUGH WILL BE MOVING INTO PLAY
DURING THE OVERNIGHT HOURS WITH SOME GOOD DIVERGENCE ALOFT FOR
ANYTHING THAT MAY LINGER AFTER SUNSET. A LARGE RIDGE IS SWINGING
IN BEHIND THAT FEATURE AND USUALLY MEANS DRY WEATHER.
HOWEVER...THE VAPOR ALSO SHOWS A GOOD DEVELOPING...MOIST UPPER LOW
OVER THE WESTERN GULF. A PRETTY GOOD SEA BREEZE IS PUSHING IN OVER
THE TEXAS COASTAL BEND UNDER THIS UPPER LOW. SO LOTS TO KEEP UP
WITH AND HOPEFULLY FOR THE 00Z RUN TO INITIALIZE WITH AND PUT A
BETTER HANDLE ON THE INDEPENDENCE HOLIDAY WEEKEND. FOR NOW A
DRYING TREND AND COOLER TOO...MAV/MEX IS BLENDED AND POINTS TO SOME
VERY NICE JULY MORNING/S. HIGHS TOO WILL BE A BIT BELOW AVERAGE
FOR A COUPLE TO FEW DAYS IN THE WAKE OF OUR COOL FRONT. /24/

&&

.PREV DISCUSSION... /ISSUED 1224 PM CDT WED JUL 2 2014/

AVIATION...
MCS ACROSS RED RIVER VALLEY DIMINISHED THIS MORNING...WITH MOSTLY
MID LVL CLOUDS...A FEW LIGHT SHOWERS...AND OUTFLOW BOUNDARIES
ACROSS THE KTXK..KELD...KSHV...AND KMLU TERMINAL AREAS BEFORE
03/00Z. AFTN CONVECTION STILL POSSIBLE AT THESE SITE.
OTHERWISE...LIGHT NORTHERLY BREEZES THRU MOST OF PERIOD. COOL
FRONT TO SINK SOUTH ACROSS MOST OF AREA WITH DRIER AIRMASS. HOWEVER..
PATCHY FOG POSSIBLE AT KLFK PRIOR TO FROPA LATE TONIGHT. /VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  67  90  67 /  30  30  20  10  10
MLU  70  89  64  88  64 /  50  20  10  10  10
DEQ  63  88  62  88  63 /  30  20  10  10  10
TXK  68  87  65  88  65 /  30  20  10  10  10
ELD  68  88  62  88  62 /  30  20  10  10  10
TYR  75  91  71  90  70 /  30  40  20  20  10
GGG  72  91  68  89  67 /  30  30  20  10  10
LFK  74  93  72  90  68 /  30  40  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Jul 2, 12:08 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT WED JUL 2 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1208 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST
AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...AS AN OUTFLOW BOUNDARY AND A WEAK COLD FRONT SLOWLY
MOVE SOUTHWARD ACROSS THE REGION. DAYTIME HEATING WILL BE STRONG
THIS AFTERNOON SOUTH OF I-20 DESTABILIZING THE ATMOSPHERE AND THEN
OVERNIGHT...FAVORABLE UPPER LEVEL WINDS WILL SUPPORT SOME HEAVY
DOWNPOURS...GUSTY WINDS AND SOME ISOLATED HAIL ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

CHANCES FOR THUNDERSTORMS WILL CONTINUE AREA WIDE FOR THURSDAY AND
PERHAPS INTO EARLY FRIDAY...MAINLY OVER EASTERN TEXAS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Jul 2, 2:34 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT WED JUL 2 2014

LAZ005-006-013-014-022030-
JACKSON-LINCOLN-OUACHITA-UNION-
234 PM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA...LINCOLN AND JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...GRAMBLING...MONROE...
     RICHWOOD...RUSTON...SWARTZ AND WEST MONROE...

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF CLAIBORNE TO RUSTON...OR ALONG A LINE EXTENDING FROM
CLAIBORNE TO RUSTON...MOVING SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

VII
Special weather statement, Jul 2, 4:34 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT WED JUL 2 2014

LAZ019-020-022230-
GRANT-WINN-
434 PM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     WINNFIELD...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WINNFIELD...MOVING SOUTHEAST AT
15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Jul 2, 5:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT WED JUL 2 2014

LAZ022-022315-
LA SALLE-
514 PM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JENA...OR 27 MILES SOUTH OF
COLUMBIA...MOVING SOUTH AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Jul 2, 5:16 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED JUL 2 2014

LAZ020-022315-
GRANT-
516 PM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF COLFAX...OR 18
MILES SOUTH OF WINNFIELD...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Jul 2, 5:26 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT WED JUL 2 2014

TXZ166-167-022330-
SABINE-SAN AUGUSTINE-
526 PM CDT WED JUL 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SABINE AND SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...GENEVA...HEMPHILL...MACUNE...PINELAND...ROSEVINE
     AND SAN AUGUSTINE...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 18 MILES
SOUTH OF CENTER...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:39 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.